Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 52, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 4:32 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 2, 2018, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 20 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WUUS52 KTAE 022132 SVRTAE FLC059-131-133-022215- /O.NEW.KTAE.SV.W.0052.180602T2132Z-180602T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 432 PM CDT SAT JUN 2 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... East central Walton County in the Panhandle of Florida... Southeastern Holmes County in the Panhandle of Florida... Central Washington County in the Panhandle of Florida... * Until 515 PM CDT. * At 432 PM CDT, a severe thunderstorm was located near Vernon, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Vernon, Bonifay, Live Oak, Caryville, Wausau, Westville, Hinsons Crossroads, Brock Crossroad, Whitehead Crossroads, Holmes Valley, Millers Ferry, Five Points, Hulaw, Smyrna, Spring Hollow, Poplar Head, Sylvania and Johnson Crossroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3079 8590 3081 8560 3051 8551 3051 8591 TIME...MOT...LOC 2132Z 321DEG 17KT 3068 8571 HAIL...<.75IN WIND...60MPH $$ ADL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:34 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 2, 2:34 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018
.NEAR TERM [Through Tonight]...
Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.
.SHORT TERM [Sunday Through Monday Night]...
A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.
.LONG TERM [Tuesday Through Saturday]...
Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.
&&
.AVIATION [Through 18Z Sunday]...
Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.
&&
.MARINE...
Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.
&&
.FIRE WEATHER...
Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.
&&
.HYDROLOGY...
Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.
Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 96 74 93 66 / 20 30 40 20 0
Panama City 77 88 75 87 71 / 20 30 30 10 0
Dothan 73 94 71 88 65 / 20 50 40 0 0
Albany 73 94 72 89 65 / 20 50 40 0 0
Valdosta 73 94 73 90 65 / 20 30 40 20 0
Cross City 75 91 76 89 69 / 30 30 30 40 10
Apalachicola 77 87 76 87 71 / 20 20 30 30 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...PullinIn the hours before
Local storm report, Jun 2, 3:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 4 WSW LEE 30.40N 83.36W
06/02/2018 MADISON FL 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS MADISON
COUNTY.
&&
RHSpecial weather statement, Jun 2, 4:02 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT SAT JUN 2 2018
FLZ028-029-034-128-134-022200-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
502 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...DIXIE
AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 600 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Mayo, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Steinhatchee, Tennille, Shamrock, Clara, Cross City
Airport, Guaranto Springs, Jena, Fletcher Springs, Hines, Jonesboro,
Grady, Hatch Bend, Eugene and Fletcher.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida.
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2972 8294 2972 8296 2970 8294 2970 8296
2965 8295 2948 8339 2971 8351 3004 8302
2999 8296 2996 8295 2996 8293 2989 8292
2990 8290 2988 8288
TIME...MOT...LOC 2102Z 315DEG 28KT 2988 8332
ADLLocal storm report, Jun 2, 4:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 1 SE PERRY 30.11N 83.58W
06/02/2018 TAYLOR FL 911 CALL CENTER
TREE AND POWER LINE REPORTED DOWN NEAR HWY
27 AND SAN PEDRO.
&&
RHSpecial weather statement, Jun 2, 4:18 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
518 PM EDT SAT JUN 2 2018
ALZ067-069-GAZ142-143-022200-
Henry AL-Houston AL-Miller GA-Early GA-
518 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...NORTHEASTERN
HOUSTON...NORTHWESTERN MILLER AND WESTERN EARLY COUNTIES UNTIL 600 PM
EDT/500 PM CDT/...
At 518 PM EDT/418 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southeast of Abbeville, moving southeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blakely, Dothan, Headland, Kinsey, Ashford, Cowarts, Webb, Columbia,
Centerville, Avon, Gordon, Haleburg, Memphis, Saffold, Pansey, Sigma,
Grandberry Crossroads, Enon, Hayes and Wilson Mill.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...and southwestern Georgia.
LAT...LON 3154 8511 3126 8481 3108 8505 3111 8537
3129 8543 3129 8542 3132 8542 3135 8528
TIME...MOT...LOC 2118Z 319DEG 19KT 3143 8519
ADLSpecial weather statement, Jun 2, 4:20 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM CDT SAT JUN 2 2018
FLZ007>010-012-022215-
Central Walton FL-Holmes FL-Inland Bay FL-North Walton FL-
Washington FL-
420 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY...CENTRAL
WALTON...SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES
UNTIL 515 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Union, Live Oak,
Ponce De Leon, Ebro, Hinsons Crossroads, Oakwood Hills, Alpine
Heights, De Funiak Spring Airport, Rock Hill, Holmes Valley, Millers
Ferry, Pleasant Ridge, Center Ridge, Knox Hill, Smyrna, Piney Grove
and Argyle.
LAT...LON 3088 8607 3054 8559 3038 8558 3037 8560
3048 8608 3075 8627
TIME...MOT...LOC 2120Z 311DEG 25KT 3080 8612
ADLLocal storm report, Jun 2, 4:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG SKIPPERVILLE 31.56N 85.55W
06/02/2018 DALE AL 911 CALL CENTER
TREE DOWN ON HWY 105 NEAR SKIPPERVILLE.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:35 AM CDT | Rip Current Statement | TAE | Bay, Walton | 12 hr |
| Jun 2, 1:01 PM CDT | Special Weather Statement | TAE | Gadsden, Jackson | 59 min |
| Jun 2, 1:21 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 19 min |
| Jun 2, 1:27 PM CDT | Special Weather Statement | TAE | Gadsden, Leon | 63 min |
| Jun 2, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 24 min |
| Jun 2, 2:08 PM CDT | Special Weather Statement | TAE | Jefferson | 67 min |
| Jun 2, 2:11 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor | 49 min |
| Jun 2, 2:15 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 45 min |
| Jun 2, 2:16 PM CDT | Special Weather Statement | TAE | Madison | 44 min |
| Jun 2, 2:34 PM CDT | Special Weather Statement | TAE | Washington | 56 min |
| Jun 2, 2:37 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 53 min |
| Jun 2, 2:47 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 58 min |
| Jun 2, 2:52 PM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 2, 3:08 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 37 min |
| Jun 2, 3:21 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 54 min |
| Jun 2, 3:24 PM CDT | Special Weather Statement | TAE | Walton | 51 min |
| Jun 2, 3:37 PM CDT | Special Marine Warning | TAE | 68 min | |
| Jun 2, 3:46 PM CDT | Special Weather Statement | TAE | Madison | 29 min |
| Jun 2, 3:49 PM CDT | Special Weather Statement | TAE | Walton | 41 min |
| Jun 2, 3:55 PM CDT | Special Weather Statement | TAE | Washington | 50 min |
| Jun 2, 4:02 PM CDT | Special Weather Statement | TAE | Dixie | 58 min |
| Jun 2, 4:20 PM CDT | Special Weather Statement | TAE | Walton | 55 min |
| Jun 2, 4:38 PM CDT | Special Weather Statement | TAE | Jackson | 67 min |
| Jun 2, 5:08 PM CDT | Special Weather Statement | TAE | Jackson | 52 min |
| Jun 2, 5:14 PM CDT | Special Weather Statement | TAE | Washington | 61 min |
| Jun 2, 5:22 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 38 min |
| Jun 2, 5:32 PM CDT | Special Weather Statement | TAE | Holmes | 43 min |
| Jun 2, 5:53 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 37 min |
| Jun 2, 6:27 PM CDT | Special Weather Statement | TAE | Gadsden, Leon | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.